Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 37, NWS Grand Rapids, MI

May 9, 2012

NWS Grand Rapids, MI issued this small craft advisory at May 9, 2012, 4:21 AM EDT. It took effect at May 9, 2012, 7:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 9, 2012, 4:21 AM EDT (08:21 UTC)
In effect from
May 9, 2012, 7:00 AM EDT
Expired
May 9, 2012, 8:00 PM EDT
In force
13 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

558 
WHUS73 KGRR 090821
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
421 AM EDT WED MAY 9 2012

LMZ847>849-091630-
/O.NEW.KGRR.SC.Y.0037.120509T1100Z-120509T2300Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
421 AM EDT WED MAY 9 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

* WINDS...NORTHWEST 15 TO 25 KNOTS TODAY DIMINISHING TO 5 TO 15
  KNOTS TONIGHT.

* WAVES...3 TO 5 FEET TODAY SUBSIDING TO 1 TO 2 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>846-091630-
/O.NEW.KGRR.SC.Y.0037.120509T1500Z-120510T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
421 AM EDT WED MAY 9 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM EDT THIS EVENING. 

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS TODAY DIMINISHING TO 5 TO
  15 KNOTS TONIGHT.

* WAVES...3 TO 5 FEET TODAY SUBSIDING TO 1 TO 3 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JK
1 follow-up statement
848 
WHUS73 KGRR 091922
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
322 PM EDT WED MAY 9 2012

LMZ847>849-092030-
/O.CAN.KGRR.SC.Y.0037.000000T0000Z-120509T2300Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
322 PM EDT WED MAY 9 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WAVES HAVE SUBSIDED TO LESS THAN 4 FEET.

$$

LMZ844>846-100000-
/O.EXT.KGRR.SC.Y.0037.000000T0000Z-120510T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
322 PM EDT WED MAY 9 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS TODAY DIMINISHING TO 5 
  TO 15 KNOTS TONIGHT. 

* WAVES...3 TO 5 FEET TODAY SUBSIDING TO 1 TO 3 FEET BY 8 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at May 9, 4:07 AM EDT, 14 minutes earlier.

Area forecast discussion, May 9, 4:07 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
407 AM EDT WED MAY 9 2012

.SYNOPSIS...
ISSUED AT 407 AM EDT WED MAY 9 2012

SCATTERED SHOWERS AND EVEN A COUPLE OF THUNDERSTORMS WILL BE
POSSIBLE TODAY OVER SOUTHWEST MICHIGAN AS AN UPPER LEVEL SSYTEM
PASSES THROUGH. THE SHOWERS WILL GRADUALLY COME TO AN END THROUGH
THE AFTERNOON FROM WEST TO EAST AS THE UPPER WAVE EXITS. HIGH
PRESSURE WILL THEN GIVE THE AREA FAIR WEATHER TONIGHT THROUGH
FRIDAY NIGHT. TEMPERATURES WILL WARM EACH DAY...FROM 55 TO 60
TODAY...TO THE 60S THURSDAY...AND AROUND 70 BY FRIDAY.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 407 AM EDT WED MAY 9 2012

THE UPPER TROUGH AXIS WAS BEGINNING TO CROSS LAKE MICHIGAN EARLY
THIS MORNING WITH VERY LITTLE PCPN ASSOCIATED WITH IN. MUCH OF
YESTERDAY/S PCPN OFF TO OUR WEST WAS DIURNALLY DRIVEN...AND THE
SAME SHOULD BE TRUE TODAY. GIVEN THAT THE UPPER TROUGH WILL BE
EXITING THE CWA AROUND THE PEAK HEATING TIME FRAME...IT SEEMS THE
BEST CHANCE OF SHOWERS WILL BE TO OUR EAST BY AFTERNOON. HOWEVER
WILL MAINTAIN CHANCE OR SLGT CHANCE POPS ACROSS THE CWA GIVEN THE
UPPER LEVEL SYSTEM PASSING THROUGH. COULD BE A FEW THUNDERSTORMS
OVER THE EASTERN CWA AS THIS AREA SHOULD SEE SOME SUN WITH
INCREASING INSTABILITY AS THE TROUGH MOVES IN.

ANY SHOWERS WILL END FROM WEST TO EAST THROUGH THE AFTERNOON/EARLY
EVENING. HIGH PRESSURE FILLS IN OVER THE AREA FOR TONIGHT. THE
THREAT OF FROST EXISTS AS SKIES CLEAR AND WINDS DECOUPLE...HOWEVER
IT SHOULD REMAIN PATCHY ENOUGH TO NOT WARRENT AN ADVISORY AT THIS
POINT. AFTER COOLISH MAX TEMPS MAINLY 55 TO 60 TODAY...TEMPS
SHOULD WARM INTO THE 60S ON THURSDAY.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 407 AM EDT WED MAY 9 2012

SFC HIGH PRESSURE RIDGE WILL DOMINATE THURSDAY NIGHT AND FRIDAY...
LEADING TO ANOTHER COOL NIGHT BUT A VERY PLEASANT DAY FOR FRIDAY.

A SLOW MOVING COLD FRONT ARRIVES FOR FRIDAY NIGHT INTO SATURDAY BUT
LOOKS MOISTURE STARVED AND WOULD NOT EXPECT MUCH PCPN WITH IT. THERE
IS SOME CONCERN THAT THE FRONT COULD STALL OVER THE FAR SRN CWFA
SUNDAY INTO MONDAY... SO LOW CHC POPS WERE MAINTAINED FOR THE I-94
CORRIDOR.

OTHERWISE DRY HIGH PRESSURE BUILDS IN AGAIN SUNDAY INTO EARLY NEXT
WEEK BEHIND THE WEAK COLD FRONT AND PLEASANT WEATHER RESUMES WITH
COOL NIGHTS IN THE 40S TO AROUND 50 AND COMFORTABLE DAYTIME HIGHS
NEAR 70.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 147 AM EDT WED MAY 9 2012

AN UPPER TROUGH WILL BE PASSING THROUGH THE REGION LATER THIS
MORNING. IT WILL BRING A FEW LIGHT RAIN SHOWERS AS WELL AS THE
POTENTIAL FOR A PERIOD OF MVFR...ESPECIALLY ACROSS THE I-96 TAF
SITES. BOTH THE SHOWERS AND MVFR SHOULD LIFT OUT OF THE AREA BY
EARLY AFTERNOON WITH VFR CONDITIONS PREVAILING FOR THE REMAINDER
OF THE DAY AS THE TROUGH EXITS TO THE EAST. NW WINDS WILL INCREASE
TO 10 TO 15 KTS BY LATE MORNING AND NOT SIMMERING DOWN UNTIL SUNSET.

&&

.MARINE...
ISSUED AT 407 AM EDT WED MAY 9 2012

NW WINDS WILL INCREASE THIS MORNING OVER THE LAKE AS THE UPPER
TROUGH COMES THROUGH. WILL ISSUE A SCA THAT WILL GO INTO EFFECT
LATER THIS MORNING AND RUN INTO THIS EVENING. AFTER THAT...HIGH
PRESSURE AND LIGHTER WINDS ARRIVE.

&&

.HYDROLOGY...
ISSUED AT 407 AM EDT WED MAY 9 2012

NO HYDRO ISSUES EXPECTED AS TODAY/S RAINS SHOULD GENERALLY PRODUCE
LESS THAN A TENTH OF AN INCH.  DRY WEATHER AFTER TODAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...MEADE
AVIATION...JK
HYDROLOGY...JK
MARINE...JK
Hazardous weather outlook, May 8, 11:54 AM EDT, 16 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
ISSUED BY NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1154 AM EDT TUE MAY 8 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-090900-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1154 AM EDT TUE MAY 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AREAS OF FROST WILL BE POSSIBLE AS TEMPERATURES DIP INTO THE 30S
NORTH OF INTERSTATE 96 WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-090900-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1154 AM EDT TUE MAY 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS AND WAVES WILL INCREASE OUT OF THE NORTHWEST ON WEDNESDAY.
WAVES WILL PUSH INTO THE 3 TO 4 FOOT RANGE SO SMALLER CRAFT MAY
NEED TO USE CAUTION IF VENTURING OUT ONTO THE BIG LAKE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 11:57 AM EDTFrost AdvisoryGRRClare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more20 hr
May 9, 1:49 PM EDTSpecial Weather StatementGRRCalhoun, Clinton, Eaton, Ingham, Ionia, Jackson86 min
May 9, 1:50 PM EDTSpecial Weather StatementGRRCalhoun, Clinton, Eaton, Ingham, Ionia, Jackson85 min
May 9, 3:15 PM EDTSpecial Weather StatementGRRBarry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 4 more90 min

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.